Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Severe Hyperemesis Gravidarum, nausea, vomiting, itching, painful tummy, loose stools. Bile acids checked. Obstetric Cholestasis?

Hi. I am a 27 yr. old woman. I am 35.2 days pregnant with my third baby. A little over 2 weeks ago I began itching on my legs. Over the following days it spread to my whole body, and became much more prominent at night, after dinner. I have been suffering from severe Hyperemesis Gravidarum for most of this pregnancy. At one point I had a PICC line placed for TPN. The nausea and vomitting stopped around 25 weeks, but since this itching started I have become nauseous again, and have vomitted a few times. The nausea is worse after meals, sometimes itching occurs after meals too. I have pain on top of my stomach after bowel movements, and have been having intermittent loose stools when normally I have been backed up for most of the pregnancy. I had my bile acids checked last week (non-fasting) and am told they are within normal limits with a ratio of 1:1. Since the itching is still persisting and I am increasingly nauseated I convinced my OB to re-draw bile acids to check if my levels are rising. Should I be taking other measures? I am concerned that I do have OC even though my labs are not elevated yet.
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Itching or prurigo with pregnancy is common even if your bile tests are normal, I would suggest that you have either local or oral medications that help itching. As far as emesis, it has no rule for the exact course or the time that it is going to stop, again antiemetic medication could help. Being pregnant does not mean that you have to suffer
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor